Alert archive / California / Wind Advisories in 2017

Wind Advisory 10, NWS Hanford, CA

February 19, 2017

NWS Hanford, CA issued this wind advisory at Feb 19, 2017, 5:06 AM PST. It took effect at Feb 19, 2017, 10:00 PM PST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2017, 5:06 AM PST (13:06 UTC)
In effect from
Feb 19, 2017, 10:00 PM PST
Expired
Feb 21, 2017, 7:00 AM PST
In force
33 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

099 
WWUS76 KHNX 191306
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
506 AM PST Sun Feb 19 2017

CAZ089-090-093-192115-
/O.NEW.KHNX.WI.Y.0010.170220T0600Z-170221T0800Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Mariposa, Madera, and Fresno County Foothills-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Oakhurst, and Mariposa
506 AM PST Sun Feb 19 2017

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO MIDNIGHT
PST MONDAY NIGHT...

The National Weather Service in Hanford has issued a Wind
Advisory...which is in effect from 10 PM this evening to midnight
PST Monday night.

* WINDS...From the south between 20 and 30 mph with gusts to 45
  mph.

* TIMING...Tonight through Monday night.

* IMPACTS...Downed trees and power lines as well as difficulty
  driving. Gusty winds will blow around unsecured object.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds 
this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Riley
6 follow-up statements
732 
WWUS76 KHNX 192107
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
107 PM PST Sun Feb 19 2017

CAZ089-090-093-200645-
/O.CON.KHNX.WI.Y.0010.170220T0600Z-170221T0800Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Mariposa, Madera, and Fresno County Foothills-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Oakhurst, and Mariposa
107 PM PST Sun Feb 19 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
MIDNIGHT PST MONDAY NIGHT...

* WINDS...Southerly winds of 20 to 30 mph with gusts up to 45 
  mph.

* TIMING...Tonight through Monday night.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Uprooted trees are also more likely with very wet soils from
  recent rains.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Andersen
808 
WWUS76 KHNX 200600
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1000 PM PST Sun Feb 19 2017

CAZ089-090-093-201400-
/O.CON.KHNX.WI.Y.0010.000000T0000Z-170221T0800Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Mariposa, Madera, and Fresno County Foothills-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Oakhurst, and Mariposa
1000 PM PST Sun Feb 19 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST MONDAY
NIGHT...

* WINDS...Southerly winds of 20 to 30 mph with gusts up to 45 
  mph.

* TIMING...Tonight through Monday night.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Uprooted trees are also more likely with very wet soils from 
  recent rains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

DS
508 
WWUS76 KHNX 201305
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
505 AM PST Mon Feb 20 2017

CAZ089-090-093-202115-
/O.EXT.KHNX.WI.Y.0010.000000T0000Z-170221T1500Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Mariposa, Madera, and Fresno County Foothills-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Oakhurst, and Mariposa
505 AM PST Mon Feb 20 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM PST TUESDAY...

* WINDS...Southerly winds of 20 to 30 mph with gusts up to 45 
  mph.

* TIMING...through Tuesday morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Uprooted trees are also more likely with very wet soils from 
  recent rains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Riley
845 
WWUS76 KHNX 202100
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
100 PM PST Mon Feb 20 2017

CAZ089-090-093-210600-
/O.CON.KHNX.WI.Y.0010.000000T0000Z-170221T1500Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Mariposa, Madera, and Fresno County Foothills-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Oakhurst, and Mariposa
100 PM PST Mon Feb 20 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST TUESDAY...

* WINDS...Southeast 25 to 35 mph with gusts up to 45 mph.

* TIMING...through Tuesday morning.

* IMPACTS...Strong winds may blow down limbs...trees...and power
  lines. Scattered power outages are expected. Uprooted trees are
  also more likely with very wet soils from recent rains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Molina
245 
WWUS76 KHNX 210555
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
955 PM PST Mon Feb 20 2017

CAZ089-090-093-211500-
/O.CON.KHNX.WI.Y.0010.000000T0000Z-170221T1500Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Mariposa, Madera, and Fresno County Foothills-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Oakhurst, and Mariposa
955 PM PST Mon Feb 20 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST TUESDAY...

* WINDS...Southeast 20 to 30 mph with gusts up to 40 mph.

* TIMING...through Tuesday morning.

* IMPACTS...Strong winds may blow down limbs...trees...and power 
  lines. Scattered power outages are expected. Uprooted trees 
  are also more likely with very wet soils from recent rains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds 
this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

DS
699 
WWUS76 KHNX 211509
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
709 AM PST Tue Feb 21 2017

CAZ089-090-093-211615-
/O.EXP.KHNX.WI.Y.0010.000000T0000Z-170221T1500Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Mariposa, Madera, and Fresno County Foothills-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Oakhurst, and Mariposa
709 AM PST Tue Feb 21 2017

...WIND ADVISORY HAS EXPIRED...

Winds have decreased early this morning. Southeast to southwest
winds will gust to 30 mph in some locations through this afternoon
but should remain below advisory levels.  



$$
KD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 19, 3:52 AM PST, 1 hour 14 minutes earlier.

Area forecast discussion, Feb 19, 3:52 AM PST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
352 AM PST Sun Feb 19 2017

.SYNOPSIS...Unsettled weather will return to the area on Sunday
afternoon and continue through at least the middle of next week.

&&

.DISCUSSION...Mainly zonal flow is present over central
California and is forecast to dominate the area through at least
Monday morning. Expect mainly dry conditions across the area today
with temperatures near to slightly below normal.

Unsettled weather returns to the area as early as this afternoon
as a broad upper trough slowly moves east toward the California
coastline.

The high res ARW and NMM as well as the HRRR are all in agreement
that precipitation will spread east into western Merced and Fresno
counties by 00z Monday and quickly spread east through the entire
area by 06z to 09z Monday. Precipitation will generally shift to
the Sierra Nevada by 15z...with little to no precipitation over
the San Joaquin Valley...other than a few scattered
showers...through at least Wednesday. Steady moderate to
occasionally heavy precipitation is forecast for much of the
Sierra Nevada from this afternoon and evening through at least
Tuesday.

The upper trough will be tapping into abundant moisture that
extends well west of the Hawaiian Islands. Precipitable water
values with this plume of moisture will be well in excess of 1
inch. This will bring significant precipitation to mainly the
Sierra Nevada and surrounding foothills during the first part of
the week.

Again the focus of this storm will be over the mountains and
foothills. The heaviest precipitation will occur early Monday
morning through early Tuesday morning with the Sierra
Nevada...below 7000 feet...and the foothills picking up between 1
and 3 inches of rain during this time frame. The valley will see
between a tenth of an inch in the south valley to near an inch in
the north valley.

This abundant precipitation...especially in such a short time
frame...will create flooding problems across the region once
again. Expect rapid rises on area rivers and creeks as well as mud
and rock slides. Generally the area that will be of greatest
concern will be from Fresno county northward...where the bulk of
precipitation will fall. Those communities who have experience
flooding problems in the past few months are urged to monitor the
forecast closely.

Snow levels will hover between 7000 and 8000 feet between Sunday
afternoon and Tuesday morning...with between 20 and 40 inches of
new snow from Kings Canyon National Park northward. South of Kings
Canyon can expect between 10 and 20 inches of snow above the snow
line.

Unsettled weather will continue over mainly the higher elevations
Tuesday into early Wednesday as the upper trough shifts southeast
toward the central California coastline. The valley will see
another shot of precip on Wednesday as the upper trough axis moves
through the area.

There looks to be a break in the weather Thursday into Friday
before another round of precipitation impacts the region next
weekend.

&&

.AVIATION...Areas of MVFR ceilings can be expected in the Sierra
foothills until 21z today. MVFR ceilings with local IFR in drizzle
and fog will occur along the north facing slopes of the Kern County
mountains through 19z today. IFR conditions will develop southward
over the Sierra after midnight tonight as precipitation overspreads
the region. VFR conditions will prevail elsewhere across the central
California interior during the next 24 hours.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
and/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
Flood Watch from this afternoon through Tuesday morning
CAZ089-090-093-094-096-097.

Winter Storm Watch from this afternoon through Tuesday morning
ABOVE 7000 FEET FOR THE CAZ096-097.

&&

public...Riley
avn/fw...Durfee
synopsis...Riley

weather.gov/hanford

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 4:58 AM PSTWinter Storm WarningHNX65 hr

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.